Jump to content
CrazyBoards.org

Lamictal and Vision Problems


Recommended Posts

Recently titrated Lamictal to 300mg and have been experiencing hazy vision noticeable since hitting 200mg.

 

I am having trouble reading big signs across the road, and see road signs only when it's too late to react to them. Currently I won't feel safe driving at night.

 

Has anyone here experienced vision problems with Lamictal or with any other drug and did the problem go away over time? And if so, how long did it take?

 

Thanks.

Edited by raining
Link to comment
Share on other sites

I haven't and I've been up to 600 mg. How long have you been on Lamictal at 200 mg or above? I would bring this up with my pdoc. Maybe it is a side effect that will go away with time.

Edited by jt07
Link to comment
Share on other sites

I haven't. How long have you been on Lamictal at 200 mg or above? I would bring this up with my pdoc. Maybe it is a side effect that will go away with time.

 

Only 3 weeks. I read somewhere that Lamictal can cause the muscles in the eye to have trouble focussing. I also read in a few places that this goes away after a few months. Just trying to confirm with the board and perhaps get some first hand accounts. Hopeful.

Edited by raining
Link to comment
Share on other sites

Lamictal often causes weird side effects as you titrate up that go away once you reach a therapeutic level. It can be tough, it was the hardest titration that I have experienced.

 

Lamictal *can* cause visual problems, according to this article from Pubmed. My husband, who has epilepsy, has had trouble with vision on a few anti-convulsants, but they cleared up in every case except for Vimpat. So you are not imagining things, but there is a good chance things will clear up once you reach your proper dosage.

Edited by crtclms
Link to comment
Share on other sites

  • 1 year later...

Took NyQuil for cold last night and I'm currently on 150 mg Lamictal that is prescribed to work with my Prozac for general depression. I've been on the Lamictal dose for years. My daughter came in to wake me up and she had dark blue streaks in her hair (she's blonde). I searched for contraindications but didn't find any. (She has no streaks).

Link to comment
Share on other sites

Just for grins, when was your last eye examination? If it's been awhile, couldn't hurt to get checked -- might be something with the lamicatal, but could also be another issue. Sounds a bit like what I experienced with cataracts. (I'm relatively young to have had them, although they're more common now in people in their 40's and 50's. I was on lamictal prior to being diagnosed, but I don't know there was a connection -- there are other factors that are more likely candidates.)

Bottom line, if the eye examination comes back without any obvious issues, might well just be the increase in dosage -- which might go away after awhile.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...